My horrible 5-day experience with Zoloft

“WE NEED A FULL BAN ON SRRIs BEFORE MORE LIVES ARE DESTROYED!!!”

 

First off, these drugs are absolute poison and should be taken off the market NOW! People’s troubles with anxiety and depression CANNOT be solved with the equivalent of LSD/PCP/Ecstasy! These drugs only inflame the symptoms and make recovery impossible.

I am still coping with a mild case of PPD, brought on by the stress of having two children in two years (my second pregnancy wasn’t planned), and a very troubled stepson that lives with us. I went to my OB/GYN, and while he sent me for a complete physical, including a thyroid/anemia screening, he also handed me three bottles of Zoloft to take for three weeks. He said they would help calm me down, because my anxiety level was awful. I had no idea my anxiety would go from bad to manic.

The first day I took the Zoloft, I felt fine. The next day, I had a vivid, disturbing nightmare and a hypoglycemia-like reaction. Thank God I was able to get down to the refrigerator, even though I was in a near-catatonic state, and consume an ice cream bar. I stabilized, but had no idea what happened to me.

For the next few days, I had severe nightmares, and sometimes when I woke up, I was in a state of anxiety and confusion that I can’t even describe, it was so bizarre. Thought upon thought upon thought, all making no sense.

It was an act of God that I found drugawareness.org and read through these stories. Even though I knew MORE anxiety was a possible reaction to Zoloft, I had no idea it would happen to me!

To make a long story short, I stopped Zoloft after five days, with the encouragement of my OB/GYN. Even he was horrified at my reaction to the drug. I do not blame him for what happened. I don’t think he’s fully aware what this drug can do to people. I would bet most doctors are not aware.

It took another two weeks for the drug to wash completely out of my system. I still had nightmares and severe insomnia for a week after I stopped the drug. Only after two weeks did I start to feel like myself again. Now, I’m back to square one with the PPD. I’m furious that I lost two weeks of recovery because I spent two weeks trying to recover from Zoloft!

I am now taking natural supplements, getting a hormone test (to see if my estrogen/progesterone levels are contributing to this), and eating better. In my opinion, this is the only cure. Don’t rely on a drug. I am fortunate that I stopped using this garbage before I got even further down the road with it! If my reaction after five days was that horrifying, imagine if I continued with this “treatment,” which I now know was no better than pumping my veins full of LSD or PCP!

We can’t cure what’s ailing us with the equivalent of illegal street drugs. Now that I know what these drugs can do, I will do whatever I can to keep people away from them. My life could have been ruined. Many others’ lives ARE ruined. I was lucky. WE NEED A FULL BAN ON SRRIs BEFORE MORE LIVES ARE DESTROYED!!!

Lisa Spinelli
spinman969@aol.com

 

3/25/2002

This is Survivor Story number 34.
Total number of stories in current database is 48

422 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply